MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 421557
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 4 of 4 e1: complainant street address: (b)(6) complainant country: taiwan, province of china.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that during the inbound inspection, spots with different color were identified on the product surface of four dressings.The product was not used.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary - complaint: foreign matter within product, sterile products (e.G.Metal contamination in dressings, particulates within fluids, gels etc).Region: philippines.Product / system application product (sap): 1713678 convatec foam lite 8x8cm (1x10pk) ster eur.Lot: 5f01829.Date of manufacture: 09jun2025.Complaint reference: record in database.Sterilization: sterigenics wo (b)(4) ¿ (b)(6) 2025.Batch size: 16338 secondary packs ((b)(4) primary units).(record in database) was received from the philippines reporting inbound inspection ¿ spots with different colour observed on four dressings.For material 1713678 ¿ lot 5f01829, the lot was manufactured on 09jun2025 and sterilized under sterigenics work order (b)(4) on 19jun2025.The complaint indicates four primary units impacted from a batch size of (b)(4) secondary units ((b)(4) primary units).One photograph was provided by the complainant to demonstrate the reported marks/contamination on four primary packs.The image shows dark surface marks on the pink polyurethane film (pu) side of the foam dressing, with contamination clearly visible on only two of the four units.No physical samples were returned to our company for evaluation.The absence of returned product limits the ability to perform a detailed, hands-on assessment of the defect.Without higher-resolution images or physical samples, the depth of investigation is restricted, and a definitive root cause cannot be fully established.The assessment is therefore based solely on the limited photographic evidence available.A full batch record review was completed for lot 5f01829.¿ all quality check (qc) inspections and final release activities were recorded as acceptable.¿ no material-related or contamination-related issues were documented.¿ good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to defined procedures during the production period.No corrective and preventive actions (capas) were raised during or for production order (b)(4), and no process deviations or non-conformances concerning contamination were identified in relation to lot 5f01829.One additional complaint has been assigned to batch 5f01829 (record in database), which reported ink on the primary package.This complaint has malfunction primary pack exhibits external contamination (e.G.Water marks, stains) and is not considered related to the current complaint due to the different malfunction classification.A broader material-level review for material 1713678 (convatec foam lite 8x8cm (1x10pk) ster eur) identified one further complaint for contamination over the past 12 months: record in database: the customer reported a foreign body during inbound inspection.Multiple photographs were provided and the physical sample was returned for evaluation.Investigation determined the contaminant to be a small fibre.Given the fibrous nature of the contaminant and the manual interaction with the product on the circle line, incidental fibre shedding from personnel garments during handling was considered the most plausible introduction mechanism.The circle line involves manual placement of exposed dressings onto the primary paper webpath and manual visual inspection prior to sealing.Visual inspection is performed while the line is in motion.Due to the small size and low contrast nature of textile fibres (approximately 0.1 mm width), detection can be challenging for operators at standard inspection distance during dynamic processing.However, no deviations in inspection practice or procedure were identified during batch review.The current complaint relates to four primary packs reported with contamination.The total batch size was (b)(4) secondary units (equivalent to (b)(4) primary units).Of these, (b)(4) secondary units were distributed from distribution centres, with no additional feedback of similar issues, and (b)(4) units remain in distribution center (dc) inventory without reported defects.Given the low occurrence rate (4 reported events out of (b)(4) distributed secondary units - (b)(4) primary units), the complaint frequency remains low relative to the total distributed quantity.The available evidence does not suggest a systemic or batch-wide manufacturing issue.Although one other complaint with the same malfunction has been raised for this material, it involved a different contamination mechanism, and there is no evidence of correlated deviations, common defect signatures, or recurring contamination mechanisms.Both complaints involve isolated findings with no identified link to a shared root cause.As per process instruction (pi) general inspection (version), the required inspection level for contamination for a batch of this size is acceptable quality level (aql) 0.40, using an accept = 5 / reject = 6 sampling plan for a sample size of (b)(4) units (applicable to batch sizes between (b)(4) and (b)(4) secondary units).The appropriate inspection regime was applied at manufacture through routine in-process and end-of-line checks, and the acceptable quality level (aql) sample taken did not exceed the rejection threshold.Across the full manufactured population of (b)(4) secondary packs ((b)(4) primary units): ¿ only one additional contamination-related complaint has been received.¿ batch record review, in-process inspections, and device history checks identified no deviations, no recurring issues, and no process-related trends.¿ the observed defect rate ((b)(4) primary units out of (b)(4) packs (b)(4) percent) remains below the notional (b)(4) percent aql limit, confirming no evidence of an aql excursion.Due to the limited evidence available, the exact contamination mechanism cannot be conclusively determined.The marks observed in the image are consistent with several plausible sources of contamination, including: ¿ incidental transfer of ink or pigment from pens, markers, or operator handling.¿ deposition of small airborne or process-generated particulates prior to packaging.¿ localized residue transfer from equipment surfaces.¿ contamination introduced during distribution or customer handling.¿ contamination embedded within the foam layer originating from upstream foam manufacture.Visual inspection on the circle line is performed while the line is in motion by operators.Due to the small size and low contrast nature of contamination, detection can be challenging at standard inspection distances during dynamic processing.However, no deviations in inspection practice or procedure were identified during batch review.The circle line is currently scheduled for retirement, with a transition planned to a more automated manufacturing system.The future process will reduce manual handling of exposed dressings and incorporate enhanced inspection controls.This transition forms part of a planned continuous improvement initiative and is not related to the current complaint investigation.Based on the available information, the batch remains within specification and acceptable quality limits.The issue is considered isolated, with no indication of systemic manufacturing failure or recurring contamination mechanism.Based on work instructions (wi) risk assessment criteria, the event does not represent an increased risk to patient safety, device performance, or regulatory compliance.In alignment with work instructions (wi), there is no evidence of a systemic failure mode, recurring defect signature, or risk escalation that would necessitate capa.Therefore, capa is not required, and the complaint will continue to be monitored through routine post-market product monitoring and trend review processes.The complaint will continue to be monitored through routine complaint trending and the post market product monitoring review process standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key24077842
Report Number1000317571-2026-00013
Device Sequence Number5879422
Product Code NAC
UDI-Device Identifier00768455142224
UDI-Public00768455142224
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number421557
Device Lot Number5F01829
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown